Title: FO(ID) as an extension of DL with rules
Authors: Vennekens, Joost ×
Denecker, Marc
Bruynooghe, Maurice #
Issue Date: Feb-2010
Publisher: J.C. Baltzer
Series Title: Annals of Mathematics and Artificial Intelligence vol:58 issue:1-2 pages:85-115
Abstract: There are many interesting Knowledge Representation questions sur- rounding rule languages for the Semantic Web. The most basic one is of course: which kind of rules should be used and how do they integrate with existing De- scription Logics? Similar questions have already been addressed in the field of Logic Programming, where one particular answer has been provided by the language of FO(ID). FO(ID) is an extension of first-order logic with a rule-based representation for inductive definitions. By offering a general integration of first-order logic and Logic Programs, it also induces a particular way of extending Description Logics with rules. The goal of this paper is to investigate this integration and discover whether there are interesting extensions of DL with rules that can be arrived at by imposing appropriate restrictions on the highly expressive FO(ID).
ISSN: 1012-2443
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Informatics Section
Technologiecluster Computerwetenschappen
Computer Science Technology TC, Technology Campus De Nayer Sint-Katelijne-Waver
× corresponding author
# (joint) last author

Files in This Item:
File Description Status SizeFormat
amaiREVISED.pdfarticle Accepted 295KbAdobe PDFView/Open


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science